Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Int J Thyroidol. 2018 Nov;11(2):176-181. English. Case Report. https://doi.org/10.11106/ijt.2018.11.2.176
Kang MI , Kim D .
Department of Internal Medicine, Dankook University College of Medicine, Cheonan, Korea. dh9070@dankook.ac.kr
Department of Kinesiologic Medical Science, Graduate, Dankook University, Cheonan, Korea.
Abstract

Anti-neutrophil cytoplasmic antibody (ANCA)-associated vasculitis has been reported in Graves' disease patients treated with antithyroid drugs (ATDs), especially propylthiouracil. ATD-induced ANCA-associated vasculitis usually involved the kidneys followed by the respiratory organs and skin. The treatment of ANCA-associated vasculitis induced by ATDs is to stop ATD therapy immediately, which often leads to an overall good prognosis. We report a case of ANCA-associated vasculitis in the peripheral nerves of the lower extremities in a 66-year-old woman who was treated with methimazole (MMI) for Graves' disease. To our knowledge, this is the third case of peripheral nervous system (PNS) involvement of ATD-induced vasculitis and the first case of PNS vasculitis associated with MMI.

Copyright © 2019. Korean Association of Medical Journal Editors.